Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 377, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2006, 4:55 PM CDT for Audrain County, Ralls County, Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 4:55 PM CDT (21:55 UTC)
- Expired
- Jun 27, 2006, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:05 PM CDT | HAIL 0.88 | 10 E Santa Fe, MO | PENNY TO NICKEL SIZED HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 272155 SVRLSX MOC007-173-272230- /O.NEW.KLSX.SV.W.0377.060627T2155Z-060627T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 455 PM CDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI * UNTIL 530 PM CDT * AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF FARBER...OR ABOUT 7 MILES NORTHWEST OF VANDALIA...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FARBER... VANDALIA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3949 9164 3928 9165 3918 9142 3945 9147 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 272220 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 518 PM CDT TUE JUN 27 2006 MOC173-272228- /O.CAN.KLSX.SV.W.0377.000000T0000Z-060627T2230Z/ RALLS MO- 518 PM CDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RALLS COUNTY IS CANCELLED... AT 518 PM...THE STORM WHICH PROMPTED THE WARNING HAD EXITED RALLS COUNTY. LAT...LON 3933 9167 3923 9170 3914 9144 3932 9145 $$ MOC007-272230- /O.CON.KLSX.SV.W.0377.000000T0000Z-060627T2230Z/ AUDRAIN MO- 518 PM CDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHEASTERN AUDRAIN COUNTY... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER VANDALIA...MOVING SOUTHEAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE FARBER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. HAIL UP TO THE SIZE OF NICKELS WAS REPORTED WITH THIS SEVERE THUNDERSTORM IN SOUTHERN RALLS COUNTY AT 505 PM. LAT...LON 3933 9167 3923 9170 3914 9144 3932 9145 $$ TRUETT
000 WWUS53 KLSX 272231 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 531 PM CDT TUE JUN 27 2006 MOC007-272241- /O.EXP.KLSX.SV.W.0377.000000T0000Z-060627T2230Z/ AUDRAIN MO- 531 PM CDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AUDRAIN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...THE STORM WILL PRODUCE BRIEF HEAVY RAIN...AND POSSIBLY SOME SMALL HAIL...IN THE FARBER AND LADONNIA AREAS THROUGH 6 PM. LAT...LON 3933 9167 3923 9170 3914 9144 3932 9145 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:17 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 27, 4:17 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 417 PM CDT TUE JUN 27 2006 .DISCUSSION... SHORTWV TROF/VORT MAX QUITE EVIDENT ATTM IN THE PROFILER AND SATELLITE DATA FROM WCNTRL IL THRU CNTRL MO INTO SE KS HAS HELPED INITIATE ISOLD TO WIDELY SCT TSRA. THE AIR MASS IT IS INTERACTING WITH IS ONLY MARGINALLY UNSTABLE WITH CAPES ALG AND NORTH OF I-70 RUNNING 1000-1400 J/KG IN THE LATEST LAPS DATA. THIS SHRTWV TROF WILL CONT TO MOVE SEWD THIS EVENING WITH ATTENDANT THUNDERSTORMS. COVERAGE SHOULD DIMINISH DRAMATICALLY AFTER SUNSET AS THE INSTABILITY WANES WITH LOSS OF HEATING. SCT THUNDERSTORMS OCCURRING IN ADVANCE OF THE NEXT CDFNT ACRS SRN NEBRASKA AND SW IA SHOULD EXHIBIT SIMILAR TENDENCIES...DIMINISHING LATER THIS EVENING. THE AFOREMENIONED E/W COLD FRONT WILL MEANDER SLOWLY SWD THRU NRN MO AND WRN IL ON WED. THE GUIDANCE IS RELATIVELY CLOSE BRINGING THE FRONT IN A EAST-WEST LINE TO THE NORTH OF I-70 BY 00Z THURS. UNLIKE TODAY WHERE WE HAVE A DEFINED SHRTWV THERE IS A LACK OF A LARGER SCALE UPPER LVL FEATURE TO HELP WITH THUNDERSTORMS...THUS IT APPEARS THAT FRONTAL CONVERGENCE WILL BE THE MAIN FORCING MECHANISM...AND IT IS ONLY WK. USING MORE CONSERVATIVE BOUNDARY LAYER DEW POINTS YIELDS AFTERNOON CAPES ALONG AND IN ADVANCE OF THE FRONT OF AROUND 2000 J/KG. THIS IS MORE THAN TODAY AND COMBINED WITH BETTER DEEP LAYER SHEAR OF 30-40 KTS...SHUD RESULT IN SOME ORGANIZED CONVECTION AND IF IN FACT THE INSTABILITY IS THAT LARGE...PSBLY SOME SHORT-LIVED SUPERCELLS. THE WK FRONTAL CONVERGENCE HOWEVER SUGGESTS COVERAGE WILL BE ONLY WDLY SCT/SCT TSRA WITH DEVELOPMENT IN THE AFTERNOON. THE PROBABILITY OF PCPN ON WED NGT AND THE EXTENT WILL BE LARGELY DEPENDENT ON WHETHER THE AFTERNOON STORMS CAN ORGANIZE A COLD POOL WHICH WOULD ENHANCE THE LOW LVL FORCING. OTHERWISE ANTICIPATING LOW COVERAGE OF STORMS ON THE SLOW-MOVING FRONT DURING THE EVENING. AT FIRST I WAS THINKING THE ONLY THREAT OF STORMS WOULD BE DURING THE EVENING AND IT WOULD END BY MIDNIGHT AS THE BOUNDARY LAYER STABILIZES...HOWEVER THE WRF-NAM IS SHOWING THE WLY LLJ WILL RAMP-UP TO 25 KTS OR SO. ITS ORIENTATION NEARLY PARALLEL TO THE FRONT IS NOT REAL FAVORABLE...BUT ENOUGH TO CONT POPS THROUGH THE NIGHT. THE BIGGEST DISCREPENCY BEYOND WED NGT IS THE SWD PENETRATION OF THIS FRONT AND MOVEMENT THRU FRI. THE UKMET QUICKLY REBOUNDING THE FRONT NWD ON 72H AFTER MOVING INTO THE OZARKS...THE WRF-NAM WANTING TO HOLD ONTO A PSN ACRS THE OZARKS AND THE GFS MORE OR LESS IN BTWN EARLY ON AND THEN TRENDING TOWARDS THE UKMET. THIS FCST TRENDS CONSERVATIVELY MORE WITH THE GFS. I HAVENT MENTIONED POPS GREATER THAN 20% ON THURS/THURS NGT ANTICIPATING ANY STORMS WITH THE RETREATING FRONT WILL BE MORE ISOLD. THE SUMMER WARMTH SHOULD RETURN IN ERNEST BY FRI INTO THE FIRST PART OF THE WEEKEND AND THEN WE DEAL WITH ANOTHER E/W FRONT. ONCE AGAIN THE PSN AND TIMING OF THIS NEXT FRONT THIS WEEKEND INTO THE 4TH OF JULY IS THE BIG QUESTION MARK. ATTM I FAVORED THE NCEP GUIDANCE AND GFS WITH THE BEST THUNDERSTORM CHANCES LATE WEEKEND INTO MON NGT. GLASS && .AVIATION... FOR THE 18Z TAFS...MAIN PCPN THREAT FOR THE EARLY PART OF THIS PERIOD... THRU TONIGHT...WILL COME FROM RATHER STRONG VORT MAX OVER N CNTRL MO THAT WILL ACT ON MARGINALLY MOIST AND UNSTABLE ATMOSPHERE. MUCH OF WHAT IS PRODUCED WILL BE DIURNAL...WITH A DIMINISHING/DISSIPATING TREND FROM SUNSET ON. THINGS WILL THEN RESET FOR WEDNESDAY...AS A CDFNT DROPS DOWN FROM THE N...LOOK FOR PCPN CHANCES TO INCREASE DURING THE AFTERNOON...JUST BEYOND THE VALID TAF PERIOD. OTHERWISE...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF PERIOD OUTSIDE OF PCPN. NW SFC WNDS AOB 10KTS WILL BECOME VRBL TONIGHT AND THEN RESUME OUT OF THE W ON WEDNESDAY. SOME LIGHT MIST POSSIBLE IN AREAS THAT WILL SEE LITTLE CLOUD COVER. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT TUE JUN 27 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY FOR NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND HAIL APPROACHING PENNY SIZE. FROM LATE EVENING ON...THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO BE CONFINED TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM WEDNESDAY AFTERNOON AND NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT PUSHES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 48 min |
| Jun 27, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 60 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jun 27, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.